Alert archive / California / Wind Advisories in 2017
Wind Advisory 4, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Jan 8, 2017, 6:08 PM PST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2017, 6:08 PM PST (02:08 UTC)
- Expired
- Jan 9, 2017, 1:00 AM PST
- In force
- 7 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
380 WWUS76 KSTO 090208 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 608 PM PST SUN JAN 8 2017 ...STRONG WINDS OVERNIGHT... CAZ015-016-090900- /O.EXP.KSTO.WI.Y.0003.000000T0000Z-170109T0200Z/ /O.NEW.KSTO.WI.Y.0004.170109T0208Z-170109T0900Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- INCLUDING THE CITIES OF REDDING, RED BLUFF, CHICO, OROVILLE, AND MARYSVILLE/YUBA CITY 608 PM PST SUN JAN 8 2017 ...WIND ADVISORY IN EFFECT UNTIL 1 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY, WHICH IS IN EFFECT UNTIL 1 AM PST MONDAY. * TIMING...THROUGH 1 AM TONIGHT. * WINDS...SOUTHERLY WINDS 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH. * IMPACTS...DOWNED TREES, TREE BRANCHES AND POWER LINES. MODERATE-SIZED POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ017>019-064-067-090315- /O.EXP.KSTO.WI.Y.0003.000000T0000Z-170109T0200Z/ SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY- MOTHERLODE- INCLUDING THE CITIES OF SACRAMENTO, FAIRFIELD/SUISUN, STOCKTON, MODESTO, LAKEPORT, GRASS VALLEY, AND JACKSON 608 PM PST SUN JAN 8 2017 ...WIND ADVISORY HAS EXPIRED... WINDS HAVE DIMINISHED...BUT WILL REMAIN BREEZY AT TIMES. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
1 follow-up statement
066 WWUS76 KSTO 090850 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1250 AM PST MON JAN 9 2017 CAZ015-016-091000- /O.EXP.KSTO.WI.Y.0004.000000T0000Z-170109T0900Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- INCLUDING THE CITIES OF REDDING, RED BLUFF, CHICO, OROVILLE, AND MARYSVILLE/YUBA CITY 1250 AM PST MON JAN 9 2017 ...WIND ADVISORY WILL EXPIRE AT 1 AM PST EARLY THIS MORNING... GUSTY SOUTHERLY WINDS HAVE DECREASED ACROSS THE REGION COMPARED TO SUNDAY EVENING, BUT BREEZY CONDITIONS WILL RETURN WITH WINDS EXPECTED TO INCREASE AGAIN LATER TODAY. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Jan 8, 3:32 PM PST, 2 hours 36 minutes earlier.
Area forecast discussion, Jan 8, 3:32 PM PST, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 332 PM PST Sun Jan 8 2017 .Synopsis... Heavy rain, gusty winds, and flooding concerns today. Flooding concerns continue Monday into Wednesday with very heavy mountain snow expected. Another weather system possible Thursday. && .Discussion... Moderate to heavy precipitation has spread across most of the area this morning as a powerful atmospheric river impacts the region. There have been reports of flooding, trees down, and power outages, rock and mud slide associated with this storm. Voluntary evacuations continue on Yuba River near Simpson Lane, and along the Cosumnes River by Wilton. The main band of precipitation will gradually track southward through this evening with heavier rain rates expected. The Valley will see generally decreased precipitation by later this evening, though some thunderstorms may develop behind the main band. Heavy precipitation will continue in the mountains overnight, gradually decreasing in intensity. Flood impacts will continue even as precipitation decreases. A Flood Watch continues across the area, as well as a Flood Warning for small streams and rivers. Winds have continued to be strong through Valley, 25-35 mph with gusts up to 40 to 50 mph being reported. Numerous rees have been reported down, with many power outages. Winds will grdaully decrease this evening. A Wind Advisory is in effect until 6 pm. The ain concern shifts to heavy snow on Monday as snow levels lower below pass levels in the morning, below 5000 feet by afternoon. Snow amounts of around 7-10 inches are expected during the day Monday, causing travel problems. The heaviest snow is expected Monday night through Tuesday. There are 3 to 5 feet possible in the Sierra by early Thursday, potentially more. Major impacts to travel are expected, and have upgraded the Winter Storm Watch to a Warning. && .EXTENDED DISCUSSION (Thursday THROUGH Sunday) Still some uncertainty for the beginning of our extended period as there are some disagreements between the global models. The ECMWF shows a large scale trough diving over Northern California and to our south on Thursday with weak riding in its wake. This would likely bring dry conditions to our entire CWA for Friday but with showers on Thursday. The GFS has a similar solution but is a bit quicker leaving the majority of Thursday and Friday dry. This is quite different from previous models runs so we have left a slight chance of PoPs in for both Thursday & Friday. However, if model runs stay consistent, will likely need to remove PoPs on Friday. Beyond this, both the GFS and ECMWF show another weak system clipping Northern California sometime over the weekend although the models cannot agree on what day. At this point, we have left a slight chance of showers for both Saturday and Sunday. Wilson && && .AVIATION... Heavy precipitation will be exiting our area this evening with showers lingering into tonight. Visibilities will gradually improve at TAF sites early this evening but MVFR ceilings may stick around through the night given the abundant moisture present. Southerly valley winds will weaken this evening but will again strengthen to around 20 kts Monday afternoon/evening ahead of another weaker system. Showers are expected tomorrow and should keep the valley in a mix bag of VFR/MVFR conditions. Wilson && .STO WATCHES/WARNINGS/ADVISORIES... Flood Watch through Tuesday afternoon for Burney Basin / Eastern Shasta County-Carquinez Strait and Delta-Central Sacramento Valley-Clear Lake/Southern Lake County-Motherlode-Mountains Southwestern Shasta County to Northern Lake County-Northeast Foothills/Sacramento Valley-Northern Sacramento Valley-Northern San Joaquin Valley-Shasta Lake Area / Northern Shasta County- Southern Sacramento Valley-West Slope Northern Sierra Nevada- Western Plumas County/Lassen Park. Winter Storm Warning from 4 AM Monday to 10 AM PST Thursday for West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. Winter Weather Advisory from 4 AM Monday to 4 PM PST Tuesday for Mountains Southwestern Shasta County to Northern Lake County- Shasta Lake Area / Northern Shasta County. Wind Advisory until 6 PM PST this evening for Carquinez Strait and Delta-Central Sacramento Valley-Clear Lake/Southern Lake County-Motherlode-Northern Sacramento Valley-Northern San Joaquin Valley-Southern Sacramento Valley. &&
In the hours before
Local storm report, Jan 8, 4:11 PM PST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
411 PM PST SUN JAN 8 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM FLOOD SLOUGHHOUSE 38.50N 121.19W
01/08/2017 SACRAMENTO CA BROADCAST MEDIA
REPORTED AT SLOUGHHOUSE, CA. DRIVER RESCUED
AFTER TRUCK STUCK CROSSING DEER CREEK.
&&
IDMLocal storm report, Jan 8, 4:23 PM PST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
423 PM PST SUN JAN 8 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM DEBRIS FLOW 1 N COLFAX 39.11N 120.95W
01/08/2017 PLACER CA BROADCAST MEDIA
MUDSLIDE ON HIGHWAY 174 IN COLFAX.
&&
IDMLocal storm report, Jan 8, 4:31 PM PST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
431 PM PST SUN JAN 8 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM DEBRIS FLOW 2 NW RUMSEY 38.91N 122.27W
01/08/2017 YOLO CA DEPT OF HIGHWAYS
ROADWAY CLOSED ON HIGHWAY 16 YOLO - RUMSEY
TO HIGHWAY 20 DUE TO ROCKSLIDE AND DEBRIS IN
THE ROADWAY.
&&
IDMLocal storm report, Jan 8, 4:42 PM PST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
442 PM PST SUN JAN 8 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM DEBRIS FLOW 1 NNE CARMICHAEL 38.64N 121.31W
01/08/2017 SACRAMENTO CA BROADCAST MEDIA
REPORTED AT FAIR OAKS, CA (LINCOLN HILLS
NEIGHBORHOOD). TREE FELL ON A TRUCK. WIND
GUSTS RANGING UP TO 40 MPH.
&&
IDMLocal storm report, Jan 8, 4:57 PM PST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
457 PM PST SUN JAN 8 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM FLOOD 5 NNW THERMALITO 39.55N 121.66W
01/08/2017 BUTTE CA TRAINED SPOTTER
COTTONWOOD ROAD FROM TABLE MOUNTAIN TO HWY
99 CLOSED DUE TO FLOODING.
&&
IDMLocal storm report, Jan 8, 5:35 PM PST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
535 PM PST SUN JAN 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM HEAVY RAIN 1 NNW COBB 38.85N 122.73W
01/08/2017 M8.06 INCH LAKE CA TRAINED SPOTTER
LOTS OF RAIN IN 24 HOURS
&&
JPOWELLThe office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 4:37 PM PST | Flash Flood Watch | STO | 37 hr | |
| Jan 9, 3:40 AM PST | High Wind Watch | STO | 10 hr | |
| Jan 9, 2:00 PM PST | High Wind Warning | STO | 34 hr | |
| Jan 9, 2:00 PM PST | Wind Advisory | STO | 14 hr |
Nearby
Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.